Topic: Shaking hands and racing heart?

Are these normal symptoms of aspartame? My hands recently have become very shaky. About 1 week later, my heart has started racing. My doctor did draw blood today and is sending me to a cardiologist next week. I quit drinking diet Dr. Pepper 1 week ago, but still have the symptoms. I was a very heavy diet drinker until 1 week ago. My doc doesn't know whats going on, hence the cardiologist. He thinks the blood test might show a thyroid problem. I just wondered if these were normal symptoms, and how soon before I would see an improvement if they were? I am drinking water heavily in place of diet drinks. Thanks.

Re: Shaking hands and racing heart?

I have recently stopped drinking diet coke and my head is killing me and I am having horrible panic attacks (heart racy, irritable). I read that is also part of getting off of caffeine as well.

Hope Dr. Hull has further input.

Re: Shaking hands and racing heart?

I still drink tea and other caffeinated drinks, but I am shakier now that I quit drinking diet pop. I guess it must be the aspartame? I hope it doesn't last long. It has been a week and my shakes are no better, but my racing heart seems to be much better.

Re: Shaking hands and racing heart?

Oh wow Okie - it's been a week and you still have the shakes? I'm on day 5 and my racing heart is a little better. Let me know when the symptoms disappear and I'll keep you updated on my progress!!

Re: Shaking hands and racing heart?

Ok. No changes today. Head pounding, but could be allergies. Shakiness still here. Sometimes it seems a little better, but not much. Heart arrhythmia seems better still. Don't think its 100% better, but better than a few days ago. My doctor wants me to wear a holter monitor for 24 hrs on Monday, but I may cancel that if symptoms keep improving(it costs around $1000)!

Re: Shaking hands and racing heart?

Interesting connection - I have been having 'allergy' problems ever since I quit drinking diet coke and I too have been thinking that maybe the headaches are allergy related.

I have also been feeling like my skin is getting drier - it could be the allergy medicine I have been taking. Are you feeling like your lips and skin is dry?

Re: Shaking hands and racing heart?

I am not noticing dry skin or lips. I am noticing I am easily agitated and feel real jittery!

Re: Shaking hands and racing heart?

Whenever health symptoms occur and aspartame is used, ALWAYS stop the aspartame and give it a week or two to see if your health symptoms stop, and at the very least, start improving. Actually, this may seem like a long time to wait, but for the number of years you used aspartame, a couple of weeks is fast.

I had a heart monitor strapped on me when I was having a very deadly reaction to Diet Dr. Pepper. My skin dried out, my eyes got worse, my hair thinned, I had migraines for the first time in my life, and I was moody as heck.

It took about 6 weeks for the symptoms to go away, and as time went on, I only got better and better.

So, don't doubt that aspartame is a toxic substance. And be patient with the time it takes to remove it from your body. Have faith. And stopping aspartame and giving your body a few weeks to detox is a lot cheaper than $1,000 medical tests.

Re: Shaking hands and racing heart?

I got my blood tests back and they showed hypothyroidism. My doctor has prescribed thyroid meds, but I don't know if I should go ahead and take them, or wait a few weeks and see if I am feeling better? I did cancel my Holter moniter test, as my racing heart seems much better. My hands still shake, but much less than 2 weeks ago.

Last edited by OkieTC (11-05-2010 2:45 pm)

Re: Shaking hands and racing heart?

I'm not a doctor, but if I were in your situation, I would start taking the thyroid medication. It will help with your metabolism getting the aspartame out of your system.

Re: Shaking hands and racing heart?

Have felt much worse since taking meds for under-active thyroid. My symptoms seemed to me to be the symptoms of overactive thyroid(heart arrhythmia, shaky, chest tightness, etc,). I went back to my doctor and he decided to pull me off my medication. I begin feeling better within 24 hours. He wants me to come back in a month for another blood test. I firmly believe that my symptoms were from the diet pop, and once I quit my thyroid returned to normal! Therefore my meds were actually making my returning to normal thyroid overactive. I will never knowingly return to anything containing aspartame!

Re: Shaking hands and racing heart?

OkieTC, I agree with no meds. They only shut the body down and add more toxins. If you can detox and give this the time your body needs to recover and restore from years of toxic chemicals, then you will recover. I did.

Give your body the natural tools it needs to return to normal. With healthy foods and drink, our bodies can do miraculous things. We have lost that appreciation and faith these days. Sadly, most humanity is not in balance, and as we become more dependent on "things", we forget that nature provides what our bodies need, and freely, too. Just look at all the other animals on our planet. The ones humans haven't destroyed, that it.

Have you read my book, Sweet Poison? OkieTC, you'll feel like you are reading about yourself. I had shaking hands and a racing heart, too. I've never had this problem once since I detoxed from the aspartame.

Re: Shaking hands and racing heart?

Thanks, Dr. Hull. I will pick up the book next chance I get. I am currently drinking ridiculous amounts of water, eating much more fruits and vegetables, and avoiding all diet drinks. It is amazing how much better I feel already. I hope in another week or two to be nearly symptom free. I will continue to update this board over the next few weeks.

One thing I have noticed that I didn't expect is much less muscle soreness! I play basketball nearly everyday and lately I have experienced more muscle soreness than I have usually had. I just chalked it up to age as I am nearly 40. But the last few days, I seem to not have the lingering pains I had been having. I hope this is from my new diet. I don't know whether its the lack of aspartame or just a healthier diet with more water...but I like it.

Re: Shaking hands and racing heart?

You have made MY DAY! Doing what I do is very rewarding when I read posts like yours. But, I also get many emails from people who do not believe what we say. People who blindly accept that the FDA approved aspartame and the other diet sweeteners, so "it must be OK." People who believe their doctors who tell them aspartame is perfectly safe. People who do not want to give up anything that satisfies them even if it is a toxic substance.

So, I thank you for your strength and for your true desire to be all that you can be. You ave broken free of the illusion we live within - the diet sweeteners have people trapped in this illusion. You have escaped to an better way of life and self-empowerment.

Your health is returning because of ALL the things that you are doing, including your positive attitude.

Keep us posted on your progress, which will be better and better as the days go on. Believe it - you ARE living it!

Re: Shaking hands and racing heart?

I recently had a couple bad days(very shaky and heart palpitations), but after two bad days I just had the best two days(almost no symptoms) I have had in the last 3 weeks. Yesterday I started taking French green clay capsules from Swanson, and I hope these, along with my new healthier diet and water heavy diet, will help to eliminate my symptoms altogether. One question, though...the French green clay directions say 1 capsule a day? Should I take just one a day? Or would it be beneficial to take 2 or 3 a day?

Re: Shaking hands and racing heart?

When you ingest a dangerous neurotoxin it takes a while to saturate your lymph, liver and kidneys. But when it finally happens the overflow gets you, and by then the causality is masked because it did not happen immediately. This is why most people assume they are sick and end on even more dangerous drugs. Which coincidentally generate huge profits for pharmaceutical companies. Imagine that.

This delayed effect means that when you quit the Aspartame

Re: Shaking hands and racing heart?

I agree. Detoxing can take some time depending on the toxins you used, how long you used them, and the state of your health. That's why supplementing with healthy foods and vitamins is good to do when detoxing because it speeds good health along. Hang in there, and stick with this. Consistency is the key.